View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
FRIDAY, June 11 (HealthDay News) -- Hospira has alerted health care providers that it is expanding its March 31 recall of Propofol Injectable Emulsion 1 percent and Liposyn (Intravenous Fat Emulsion) products that include Liposyn II 10 percent, Liposyn II 20 percent, Liposyn III 10 percent, Liposyn III 20 percent, and Liposyn III 30 percent, as some of the containers may contain sub-visible inert stainless steel particles.
The company issued the expanded recall because additional affected lots of propofol and Liposyn may have been distributed during a wider time frame and still be present in some customer inventories. The affected lots were distributed in the United States, Barbados, Canada, Chile, South Korea, Australia, Dominican Republic, Japan, Philippines, Puerto Rico, Uruguay, and the U.S. Virgin Islands.
Affected Liposyn lots were distributed between December 2008 and April 2010, and affected propofol lots were distributed between March 2008 and April 2010. The company has not received any reports of adverse events related to this issue.
"Hospira is undertaking this recall in consideration of the potential for safety issues if the products are administered to patients. Since these particulate contaminants do not dissolve in blood they could potentially act as emboli and impede blood flow," per a press release issued by Hospira. "Restriction in blood supply to tissues could lead to stroke, respiratory failure, kidney failure, liver failure, heart attack and/or death."
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top